Alert archive / Arkansas / Flash Flood Warnings in 2001
Flash Flood Warning 45, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Oct 10, 2001, 9:02 PM CDT for Jefferson County, Arkansas. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 10, 2001, 9:02 PM CDT (02:02 UTC)
- Expired
- Oct 10, 2001, 10:30 PM CDT
- In force
- 88 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Jefferson County, AR
The radar
The Little Rock radar (KLZK), 73 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 2.0 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1683 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 593 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 6.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLZK 110202
FFWLIT
FFWLIT
ARC069-110330-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
902 PM CDT WED OCT 10 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JEFFERSON COUNTY IN SOUTHEAST ARKANSAS
* UNTIL 1030 PM CDT
* AT 9 PM...RADAR SHOWED VERY HEAVY RAIN PERSISTING OVER JEFFERSON
COUNTY. RADAR ESTIMATED ONE TO THREE INCHES HAD FALLEN SINCE 7
PM...AND ANOTHER ONE TO TWO INCHES IS LIKELY THROUGH 10 30 PM.
&&
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF YOU ENCOUNTER WATER ACROSS THE ROAD...TURN
AROUND AND GO THE OTHER WAY.
DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD THE WATER DEPTH
MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A CAR DOWNSTREAM.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 3410 9194 3412 9221 3448 9220 3447 9173
3410 9172
$$
54What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Oct 10, 3:30 PM CDT, 5 hours 32 minutes earlier.
Area forecast discussion, Oct 10, 3:30 PM CDT, 5 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 330 PM CDT WED OCT 10 2001 THE COLD FRONT CONTINUES TO MOVE SLOWLY TOWARDS ARKANSAS. AS OF 18Z IT EXTENDED FROM NORTHEASTERN MISSOURI TO SOUTHEASTERN KANSAS ACROSS CENTRAL OKALHOMA AND INTO THE SOUTHERN PART OF THE TEXAS PANHANDLE. NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUE ALONG AND AHEAD OF THIS COLD FRONT. THE COLD FRONT IS EXPECTED TO MOVE SLOWLY INTO ARKANSAS TONIGHT AND A LOW WILL DEVELOP ALONG THE FRONT...AND THIS WILL TEND TO SLOW IT DOWN EVEN MORE. SCATTERED TO NUMEROUS SHOWERS OR THUNDERSHOWERS CAN BE EXPECTED OVER MOST SECTIONS THURSDAY. THERE IS A CHANCE OF LINGERING SHOWERS INTO THURSDAY NIGHT...MAINLY OVER THE EASTERN SECTIONS. TEMPERATURES WILL BE HIGHLY DEPENDENT ON RAIN-COOLED AREAS AND WILL NOT BE EASY TO PINPOINT SO WILL NOT STRAY TOO FAR FROM GUIDANCE. .LIT...NONE. 38
In the hours before
Local storm report, Oct 10, 7:44 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
744 PM CDT WED OCT 10 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....Local storm report, Oct 10, 7:46 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
746 PM CDT WED OCT 10 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0655 PM HEBER SPGS AR WIND DAMAGE
10/10/01 CLEBURNE TREES AND POWER LINES
DOWN. REPORTED BY
SHERIFFS OFFICE.Local storm report, Oct 10, 7:55 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
755 PM CDT WED OCT 10 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0540 PM RUSSELLVILLE AR WIND DAMAGE
10/10/01 POPE TREES AND POWER LINES
DOWN. REPORTED BY 911.
0543 PM DOVER AR WIND DAMAGE
10/10/01 POPE ROOF BLOWN OFF DOVER
COMMUNITY CENTER.
REPORTED BY 911.
0605 PM 1 W ADONA AR WIND DAMAGE
10/10/01 PERRY TREE LIMBS DOWN ON
HIGHWAY 10. REPORTED BY
SHERIFFS OFFICE.
0615 PM 1 S SCOTLAND AR WIND DAMAGE
10/10/01 VAN BUREN TREES DOWN ACROSS
HIGHWAY 95. REPORTED BY
SHERIFFS OFFICE.
0625 PM CULPEPPER AR WIND DAMAGE
10/10/01 VAN BUREN TREES DOWN. REPORTED BY
SHERIFFS OFFICE.
0627 PM CHOCTAW AR WIND DAMAGE
10/10/01 VAN BUREN TREES DOWN ACROSS
HIGHWAY 9. REPORTED BY
SHERIFFS OFFICE.
0630 PM CLINTON AR WIND DAMAGE
10/10/01 VAN BUREN TREE FELL ON A HOUSE.
REPORTED BY SHERIFFS
OFFICE.
0630 PM 2 SE CLINTON AR WIND DAMAGE
10/10/01 VAN BUREN TREES DOWN AND TV
ANTENNAS BLOWN DOWN IN
THE BARRENS COMMUNITY.
REPORTED BY SHERIFFS
OFFICE.
0630 PM LANDIS AR WIND DAMAGE
10/10/01 SEARCY POWER LINES DOWN.
REPORTED BY SHERIFFS
OFFICE.
0640 PM CONWAY AR WIND DAMAGE
10/10/01 FAULKNER HIGHWAY SIGN DOWN ON
INTERSTATE 40 AND A
COUPLE OF POWER LINES
DOWN IN CONWAY.
REPORTED BY CONWAY
POLICE DEPT.
0655 PM HEBER SPGS AR WIND DAMAGE
10/10/01 CLEBURNE TREES AND POWER LINES
DOWN. REPORTED BY
SHERIFFS OFFICE.
28Local storm report, Oct 10, 8:04 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
804 PM CDT WED OCT 10 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0745 PM 5 S KIRBY AR .75 INCH HAIL
10/10/01 PIKE DIME SIZE HAIL AT
COWHIDE COVE. REPORTED
BY SHERIFFS OFFICE.Special weather statement, Oct 10, 8:47 PM CDT, 15 minutes before
ARZ003-004-012-013-021>023-030-031-037>042-052>054-110200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 847 PM CDT WED OCT 10 2001 SEVERE THUNDERSTORM WATCH NUMBER 770 WHICH WAS ISSUED LATE THIS AFTERNOON FOR PARTS OF NORTHERN AND WESTERN ARKANSAS IS NO LONGER IN EFFECT FOR THE FOLLOWING COUNTIES... ...BAXTER...LOGAN...SCOTT...YELL...NEWTON...SEARCY...VAN BUREN... BOONE...CONWAY...JOHNSON...MARION...PERRY...AND POPE. SEVERE THUNDERSTORM WATCH NUMBER 770 REMAINS IN EFFECT UNTIL 900 PM FOR THE FOLLOWING COUNTIES... ...HOT SPRING...MONTGOMERY...PIKE...CLARK...POLK...AND GARLAND. 22
Special weather statement, Oct 10, 8:58 PM CDT, 4 minutes before
ARZ004>007-013>016-022>025-031>034-039-042>047-110300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 858 PM CDT WED OCT 10 2001 SEVERE THUNDERSTORM WATCH NUMBER 771 WHICH WAS ISSUED LATE THIS AFTERNOON FOR PARTS OF CENTRAL AND EASTERN ARKANSAS IS NO LONGER IN EFFECT FOR THE FOLLOWING COUNTIES... ...POPE...WHITE...CONWAY...FAULKNER...PERRY...MARION...BAXTER... FULTON...SHARP...IZARD...SEARCY...STONE...INDEPENDENCE...VAN BUREN... AND CLEBURNE. SEVERE THUNDERSTORM WATCH NUMBER 771 REMAINS IN EFFECT UNTIL 1100 PM FOR THE FOLLOWING COUNTIES... ...PRAIRIE...LONOKE...PULASKI...SALINE...GARLAND...WOODRUFF... JACKSON...AND MONROE. 22
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 7:09 PM CDT | Severe Thunderstorm Warning | LZK | Izard | 41 min |
| Oct 10, 7:16 PM CDT | Severe Thunderstorm Warning | LZK | Independence | 39 min |
| Oct 10, 7:24 PM CDT | Severe Thunderstorm Warning | LZK | Sharp | 46 min |
| Oct 10, 7:33 PM CDT | Severe Thunderstorm Warning | LZK | Pike | 42 min |
| Oct 10, 7:38 PM CDT | Severe Thunderstorm Warning | LZK | Jefferson | 37 min |
| Oct 10, 7:43 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Prairie | 62 min |
| Oct 10, 8:05 PM CDT | Tornado Warning | LZK | Jefferson | 30 min |
| Oct 11, 12:03 PM CDT | Severe Thunderstorm Warning | LZK | Drew | 42 min |
Nearby
Flash Flood Warnings in Arkansas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.